# SDR 2006UALA02240

- Difficulty date: November 21, 2006
- Submitted: December 5, 2006
- Operation: Air carrier
- Aircraft: N553UA
- Make and model: Boeing 757222
- Aircraft serial: 25277
- Aircraft time: 48,925 hours, 18,180 cycles
- Engine: Pwa PW2037
- Engine time: 43,797 hours, 14,546 cycles
- System (JASC): 8011 · Engine Starter
- Part: Starter
- Part number: 784750A3U1
- Condition: Faulty
- Location: Engine
- Stage of operation: IN
- How discovered: 9
- Nature of condition: B
- Precautionary procedure: K

## Discrepancy

DURING ENGINE START SMOKE AND SPARKS WERE SEEN COMING FROM TAILPIPE OF NR 1 ENGINE.  ON ENGINE START NOTIFIED BY GND CREW THAT SMOKE AND SPARKS WERE COMING FROM TAILPIPE OF NR 1 ENGINE.  SPARKS CAUSED BY FAULTY STARTER.  CHECKED INLET EXHAUST AND CHIP DETECTORS PRECAUTIONARY.  ALSO ACCOMPLISHED GENERAL VISUAL OF ENGINE.  NO FAULTS FOUND.  RE-STARTED ENGINE THREE TIMES AND VERIFIED NORMAL OPERATION WITH NO FURTHER SPARKING.  REPLACED STARTER AND START VALVE.
